The Wife

Or Open Agora, should you happen to be a Classical Greek...

The Wife

Postby Pastor_Mac » Tue Sep 08, 2015 1:21 am

I know this forum isn't for personal issues but please indulge me on this. I was supposed to be a guest preacher at a church in MI (I live in NJ) and as we were leaving the hotel we stayed in my wife caught a shoe on the nap of the carpet in the hallway. She fell w/ a great and mighty thud. Her R femur was broken in two. Had surgery this AM to put a "nail" (surgeon's term) through the length of the femur to stabilize it. Found out both R & L femurs now have subtrochanter weak points caused by long term use of medication for osteoporosis. R side gave way first, L side not far beyond. I'll be driving home later this week once she's discharged w/ her horizontal in the back seat of our 98 Town Car otherwise known as the Lincoln of Love. Long trip ahead. Surgeon doesn't want her on her feet much as the L leg is capable of collapse. He would've fixed that leg but since we're out-of-towners decided to get us moving quickly. Yes, we're both late 50s but this was totally unexpected. A perfect trip for an airship but the Lincoln will need to suffice.

A prayer or warm thought would be appreciated.
Pax,
Pastor Mac
Pastor_Mac
 
Posts: 149
Joined: Sun Oct 17, 2010 9:37 pm
Location: Northern NJ

Re: The Wife

Postby Kona » Tue Sep 15, 2015 7:27 pm

My condolences and best wishes for your wife's speedy recovery. My mom broke her femur in a fall a couple years ago, and I was her primary caregiver through it all. Her surgical experience was much the same as your wife's, with nailing and plating. The osteoporosis medication causing weakness sounds counterintuitive. One would expect a medication to prevent bone softening to protect against breaks, not hasten them. My mom has so far resisted all efforts of the doctors to put her on bone strengthening pharmaceuticals, and she is 92 and still going strong. All the best to you and yours.
The tide is out; please leave a message.
Kona
 
Posts: 254
Joined: Wed Jan 06, 2010 5:54 pm
Location: Enron-by-the-Sea

Re: The Wife

Postby Pastor_Mac » Wed Sep 16, 2015 5:03 am

Look up "Alendronate" in Wikipedia. This class of drugs is called bisphosphonates. There is literature in the field now documenting formation of osteoclasts w/ prolonged usage in some patients.
Pax,
Pastor Mac
Pastor_Mac
 
Posts: 149
Joined: Sun Oct 17, 2010 9:37 pm
Location: Northern NJ

Re: The Wife

Postby Kona » Mon Sep 28, 2015 5:22 pm

Ah yes, I am familiar with bisphosphonates. During my prolonged stint as a medical transcriptionist, I became acquainted with Fosamax and other variations of this medication. A good friend of mine has so far resisted being put on it, and for good reason it appears. Again, best wishes for a speedy recovery.
The tide is out; please leave a message.
Kona
 
Posts: 254
Joined: Wed Jan 06, 2010 5:54 pm
Location: Enron-by-the-Sea


Return to Open Forum

Who is online

Users browsing this forum: No registered users and 1 guest

cron